Jump to content

Mak0218: New to this and trying to get some infor to help with tapering


Mak0218

Recommended Posts

I am trying to get off Effexor xr. I'm currently down to 37.5 of the generic. I can kinda make it thru a couple of days on 1 pill but then the symptoms start and I take another pill. I want off of these drugs so bad. Right now I'm quite miserable. No one knows that I'm even on these meds. It is a secret I've had for about 13 years. My husband knows. That's it. And to be hinest, he doesn't get the whole anxiety/depression thing so I'm kinda on my own with this. Today I'm struggling a lot. Very weepy and nasty at the same time. It's summer and gorgeous out and I wanna lie in bed. Just looking for solutions....thanks for any help.

Edited by Karma
added member name to topic
*´¨)

¸.•´¸.•*´¨) ¸.•*¨)

(¸.•´ (¸.•` ¤  ಥ‿ಥ
Link to comment
  • Moderator Emeritus

Hi Mak, there are several of us here tapering efexor  and it's a nasty drug to get off. It is possible though,

with a minimum of discomfort when doe slowly. Someone will be along to advise you but if you could

include in your signature how long you have been at 37.5 and what you started out at and timing of

any reductions it will be easier for them to help you. It's important to know so you can be given the right advice.

You have come to the right place and will get lots of support here. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Thank you. I updated as requested. Also, I've always self tapered. The last time I tried to get off lexapro I was put on pristiq. I don't want that to happen again. I don't want to replace Effexor with another med. I want off completely. What do I tell my PCP? I feel like they just want to see me for 5 min for a refill or whatever ailment I have when seeing them. How do I talk to my doctor? Or should I see a different kind of doctor. This is the most frustrating part. They don't understand the symptoms I am having.

*´¨)

¸.•´¸.•*´¨) ¸.•*¨)

(¸.•´ (¸.•` ¤  ಥ‿ಥ
Link to comment
  • Administrator

Hi Mak

 

Welcome to our community.  Do not quit Effexor cold turkey - it can result in prolonged withdrawal.

 

It sounds like you are skipping days and that is a recipe for severe withdrawals because the blood level of the medication cannot remain consistent.  Right now you need to hold a consistent dose so that your withdrawal symptoms can settle down.  Then instead of skipping doses we recommend that you reduce by no more than 10% of your previous dose and taper off slowly. 

 

Here is our specific topic on tapering Effexor: http://survivingantidepressants.org/index.php?/topic/272-tapering-off-effexor-venlafaxine/

 

Here is our general topic on tapering: http://survivingantidepressants.org/index.php?/topic/300-important-topics-in-the-tapering-forum-and-faq/

 

Can you tell us a little more about how you tapered down to 37.5 mg and how long it took?  It could be that you have already tapered too fast and destabilized your central nervous system.  You can recover from this, but you may have to slow down to get there comfortably.

 

Karma

2007 @ 375 mg Effexor - 11/29/2011 - 43.75 mg Effexor (regular) & .625 mg Xanax

200 mg Gabapentin 2/27/21 - 194.5 mg, 5/28/21 - 183 mg, 8/2/21 - 170 mg, 11/28/21 - 150 mg, 4/19/22 - 122 mg; 8//7/22 - 100 mg
Xanax taper: 3/11/12 - 0.9375 mg, 3/25/12 - 0.875 mg, 4/6/12 - 0.8125 mg, 4/18/12 - 0.75 mg; 1/16 0.6875 mg; at some point 0.625 mg
Effexor taper: 1/29/12 - 40.625 mg, 4/29/12 - 39.875 mg, 5/11/12 - Switched to liquid Effexor, 5/25/12 - 38 mg, 7/6/12 - 35 mg, 8/17/12 - 32 mg, 9/14/12 - 30 mg, 10/19/12 - 28 mg, 11/9/12 - 26 mg, 11/30/12 - 24 mg, 01/14/13 - 22 mg. 02/25/13 - 20.8 mg, 03/18/13 - 19.2 mg, 4/15/13 - 17.6 mg, 8/10/13 - 16.4 mg, 9/7/13 - 15.2 mg, 10/19/13 - 14 mg, 1/15/14 - 13.2 mg, 3/1/2014 - 12.6 mg, 5/4/14 - 12 mg, 8/1/14 - 11.4 mg, 8/29/14 - 10.8 mg; 10/14/14 - 10.2 mg; 12/15/14 - 10 mg, 1/11/15 - 9.5 mg, 2/8/15 - 9 mg, 3/21/15 - 8.5 mg, 5/1/15 - 8 mg, 6/9/15 - 7.5 mg, 7/8/15 - 7 mg, 8/22/15 - 6.5 mg, 10/4/15 - 6 mg; 1/1/16 - 5.6 mg; 2/6/16 - 5.2 mg; 4/9 - 4.8 mg; 7/7 4.5 mg; 10/7 4.25 mg; 11/4 4.0 mg; 11/25 3.8 mg; 4/24 3.6 mg; 5/27 3.4 mg; 7/8 3.2 mg ... 10/18 2.8 mg; 1/18 2.6 mg; 4/7 2.4 mg; 5/26 2.15mg; 8/18 1.85 mg; 10/7 1.7 mg; 12/1 1.45 mg; 3/2 1.2 mg; 5/4 0.90 mg; 6/1 0.80 mg; 6/22 0.65 mg; 08/03 0.50 mg, 08/10 0.45 mg, 10/05 0.325 mg, 11/23 0.2 mg, 12/14 0.15 mg, 12/21 0.125 mg, 02/28 0.03125 mg, 2/15 0.015625 mg, 2/29/20 0.00 mg - OFF Effexor


I am not a medical professional - this is not medical advice. My suggestions are based on personal experience, reading, observation and anecdotal information posted by other sufferers

Link to comment

I went off pristiq in October and switched right to Effexor Rx. I told my dr I wanted to try with the lowest possible dose. I was on 150mg. I started tapering in the new year in my own. I went down to 75 with my a big deal. There were days I tried skipping but that didn't work. Gradually I got myself down to 37.5 but can't get lower than that. I didn't realize you could open the pills up and take the beads. I don't quite inderstand how to take the beads. If I open the pill and count the beads - do I take all but 5 or so? How do I take them? Just swallow all at once? That seems odd. But I am willing to try anything. When I skip days I am a mess. Jittery, foggy, nasty, off kilter. Very strange feeling. But once I take another 37.5 pill I feel better in about 6 hours. I am willing to try anything to get off. Any and all advice is appreciated.

*´¨)

¸.•´¸.•*´¨) ¸.•*¨)

(¸.•´ (¸.•` ¤  ಥ‿ಥ
Link to comment
  • Administrator

Skipping doses is a great way to destabilize your nervous system. You need to get stable -- take a consistent dose for a month or so -- before making more reductions.

 

Please read this topic on tapering Effexor: http://survivingantidepressants.org/index.php?/topic/272-tapering-off-effexor-venlafaxine/ as Karma suggested above.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy